Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Feb 16, 2011, 7:59 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 7:59 AM MST (14:59 UTC)
- Expired
- Feb 17, 2011, 3:53 AM MST
- In force
- 20 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS45 KTFX 161459 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 759 AM MST WED FEB 16 2011 MTZ009-048-162300- /O.UPG.KTFX.WW.Y.0018.000000T0000Z-110217T1200Z/ /O.NEW.KTFX.WS.W.0008.110216T1459Z-110217T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 759 AM MST WED FEB 16 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW....WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. THE WINTER WEATHER ADVISORY HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER PORTIONS OF THE ROCKY MOUNTAIN FRONT THROUGH LATE TONIGHT. * SNOW ACCUMULATIONS: AN ADDITIONAL 4 TO 8 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS AND LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-012-014-015-050>055-162300- /O.CON.KTFX.WS.A.0003.110217T0000Z-110217T1800Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND... WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 759 AM MST WED FEB 16 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH THURSDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH THURSDAY MORNING. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST AND CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH LATE MORNING ON THURSDAY. ACCUMULATING SNOW MAY IMPACT TRAVEL THROUGH MOUNTAIN PASSES AND HIGHER ELEVATIONS. * SNOW ACCUMULATIONS: THE MAIN AREA OF ACCUMULATING SNOWFALL WILL BE ACROSS CENTRAL MONTANA WITH TOTALS OF 4 TO 8 INCHES BELOW 5000 FEET AND 6 TO 10 INCHES ABOVE 5000 FEET. * WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS THROUGH THE COURSE OF THIS EVENT...WITH THE EXCEPTION OF SOUTHWEST MONTANA POTENTIALLY SEEING GUSTS AROUND 20 MPH. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE...BIG HOLE PASS...CHIEF JOSEPH PASS... DILLON... MONIDA PASS...BOULDER...BOULDER HILL... ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...GREAT FALLS... KINGS HILL PASS...TOWNSEND... FLESHER PASS...HELENA... LINCOLN... MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
298 WWUS45 KTFX 162126 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 226 PM MST WED FEB 16 2011 MTZ009-048-170600- /O.CON.KTFX.WS.W.0008.000000T0000Z-110217T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 226 PM MST WED FEB 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER PORTIONS OF THE ROCKY MOUNTAIN FRONT THROUGH LATE TONIGHT. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-050-051-053>055-170600- /O.UPG.KTFX.WS.A.0003.110217T0000Z-110217T1800Z/ /O.NEW.KTFX.WW.Y.0019.110217T0000Z-110217T1800Z/ CASCADE-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE...TOWNSEND...WHITE SULPHUR SPRINGS... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE 226 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. THE WINTER STORM WATCH HAS BEEN REPLACED BY THIS ADVISORY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST AND CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH LATE MORNING ON THURSDAY. * SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 3 TO 6 INCHES BELOW 6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS THROUGH THE COURSE OF THIS EVENT...WITH THE EXCEPTION OF SOUTHWEST MONTANA POTENTIALLY SEEING GUSTS AROUND 20 MPH. VISIBILITY COULD DROP BELOW 0NE HALF MILE AT TIMES IN MODERATE SNOW. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...GREAT FALLS...KINGS HILL PASS... AND TOWNSEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-052-170600- /O.UPG.KTFX.WS.A.0003.110217T0000Z-110217T1800Z/ /O.NEW.KTFX.WW.Y.0019.110217T0000Z-110217T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL 226 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. THE WINTER STORM WATCH HAS BEEN REPLACED BY THIS ADVISORY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST AND CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH EARLY THURSDAY MORNING. * SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 2 TO 4 INCHES BELOW 6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS THROUGH THE COURSE OF THIS EVENT...WITH ISOLATED LOCATIONS IN SOUTHWEST MONTANA SEEING GUSTS AROUND 20 MPH. * LOCATIONS AFFECTED INCLUDE: BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...FLESHER PASS... HELENA... LINCOLN...MACDONALD PASS...AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-015-170600- /O.UPG.KTFX.WS.A.0003.110217T0000Z-110217T1800Z/ /O.NEW.KTFX.WW.Y.0019.110217T0000Z-110217T1200Z/ BEAVERHEAD-MADISON- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS 226 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST THURSDAY FOR ELEVATIONS ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 6000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. THE WINTER STORM WATCH HAS BEEN REPLACED BY THIS ADVISORY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST MONTANA THIS EVENING AND CONTINUE THROUGH EARLY THURSDAY MORNING. * SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 1 TO 3 INCHES BELOW 6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS THROUGH THE COURSE OF THIS EVENT...WITH ISOLATED LOCATIONS IN SOUTHWEST MONTANA SEEING GUSTS AROUND 20 MPH. * LOCATIONS AFFECTED INCLUDE: BIG HOLE PASS...CHIEF JOSEPH PASS...MONIDA PASS...AND RAYNOLDS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ013-170600- /O.NEW.KTFX.WW.Y.0019.110217T0000Z-110217T1800Z/ CHOUTEAU- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON 226 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH LATE MORNING ON THURSDAY. * SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 3 TO 6 INCHES BELOW 6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS THROUGH THE COURSE OF THIS EVENT. VISIBILITY COULD DROP BELOW 0NE HALF MILE AT TIMES IN MODERATE SNOW. * LOCATIONS AFFECTED INCLUDE: BIG SANDY AND FORT BENTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
149 WWUS45 KTFX 170403 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MST WED FEB 16 2011 MTZ009-048-171200- /O.CON.KTFX.WS.W.0008.000000T0000Z-110217T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 903 PM MST WED FEB 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER PORTIONS OF THE ROCKY MOUNTAIN FRONT THROUGH LATE TONIGHT. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES OF SNOW ARE EXPECTED ABOVE 5000 FEET. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-013-050-051-053>055-171400- /O.CON.KTFX.WW.Y.0019.000000T0000Z-110217T1800Z/ CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...TOWNSEND... WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 903 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST AND CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH LATE MORNING ON THURSDAY. * SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 3 TO 6 INCHES BELOW6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS THROUGH THE COURSE OF THIS EVENT...WITH THE EXCEPTION OF SOUTHWEST MONTANA POTENTIALLY SEEING GUSTS AROUND 20 MPH. VISIBILITY COULD DROP BELOW 0NE HALF MILE AT TIMES IN MODERATE SNOW. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...GREAT FALLS...KINGS HILL PASS... AND TOWNSEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-052-171200- /O.CON.KTFX.WW.Y.0019.000000T0000Z-110217T1200Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...WHITEHALL 903 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST AND CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH EARLY THURSDAY MORNING. * SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 2 TO 4 INCHES BELOW6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS THROUGH THE COURSE OF THIS EVENT...WITH ISOLATED LOCATIONS IN SOUTHWEST MONTANA SEEING GUSTS AROUND 20 MPH. * LOCATIONS AFFECTED INCLUDE: BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...FLESHER PASS... HELENA... LINCOLN...MACDONALD PASS...AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-015-171200- /O.CON.KTFX.WW.Y.0019.000000T0000Z-110217T1200Z/ BEAVERHEAD-MADISON- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS 903 PM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY FOR ELEVATIONS ABOVE 6000 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST MONTANA THIS EVENING AND CONTINUE THROUGH EARLY THURSDAY MORNING. * SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 1 TO 3 INCHES BELOW6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS THROUGH THE COURSE OF THIS EVENT...WITH ISOLATED LOCATIONS IN SOUTHWEST MONTANA SEEING GUSTS AROUND 20 MPH. * LOCATIONS AFFECTED INCLUDE: BIG HOLE PASS...CHIEF JOSEPH PASS...MONIDA PASS...AND RAYNOLDS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
734 WWUS45 KTFX 171053 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 353 AM MST THU FEB 17 2011 MTZ009-048-171200- /O.CAN.KTFX.WS.W.0008.000000T0000Z-110217T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS 353 AM MST THU FEB 17 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER EXPECTED THUS THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MTZ008-014-015-052-171200- /O.CAN.KTFX.WW.Y.0019.000000T0000Z-110217T1200Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS...RAYNOLDS PASS... BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... WHITEHALL 353 AM MST THU FEB 17 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER EXPECTED THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ MTZ012-013-050-051-053>055-171900- /O.EXT.KTFX.WW.Y.0019.000000T0000Z-110218T0000Z/ CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...TOWNSEND... WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 353 AM MST THU FEB 17 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE ACROSS SOUTHWEST AND CENTRAL MONTANA THROUGH THIS EVENING. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES BELOW 6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE...TOWNSEND...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 4:46 AM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 16, 4:46 AM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 446 AM MST WED FEB 16 2011 UPDATED AVIATION .DISCUSSION... WEDNESDAY THROUGH FRIDAY...THE CURRENT PATTERN HAS A DEEP LOW PRESSURE TROF OVER THE EASTERN PACIFIC WITH MOIST SOUTHWEST FLOW ALOFT EXTENDING EAST OVER THE CWA. THE MOVEMENT OF THIS LOW PRESSURE EASTWARD WILL BRING INCREASED CHANCES FOR PRECIPITATION THROUGH EARLY THURSDAY. LOW LEVEL MOISTURE WILL BE MOVING INTO THE NORTH WESTERN ZONES THIS MORNING AND THE EASTERN ZONES BY AFTERNOON. WITH THE INCREASED MOISTURE...WILL EXTEND THE ADVISORY OVER THE NORTHERN ROCKIES THROUGH TODAY. THE NAM PLACES THE STRONGEST LIFT ASSOCIATED WITH THE LOW PRESSURE TROF OVER NORTHWEST AND CENTRAL ZONES BY 06Z THU. THIS LIFT WILL BE OVER THE EASTERN ZONES BY 12Z THU...AND ONLY WEAK LIFT TO THE SOUTH OVER GALLATIN COUNTY. THE LOW LEVELS OVER THE NORTHWEST ZONES WILL DEVELOP WEAK UPSLOPE AND MOISTURE BY WEDNESDAY EVENING AS A CANADIAN COLD FRONT PUSHES SOUTH. THIS FAIRLY WEAK FLOW WILL BECOME STRONGER DURING THE NIGHT...BUT DOES NOT LOOK PARTICULARLY MOIST. SOME DIFFERENCES BETWEEN NAM...ECMWF...AND GFS. THE EC IS PUSHES SURFACE HIGH PRESSURE FARTHEST INTO THE ZONES...GFS IS NEXT WITH THE NAM BEING THE LAGGARD. THE UPPER LEVEL RIDGE WILL BE IN PLACE AGAIN THURSDAY...AND THIS RIDGE WILL CONTINUE TO INFLUENCE THE AREA THROUGH FRIDAY. TEMPS WILL BE CLIMBING TO NEAR OR SLIGHTLY ABOVE NORMALS TODAY BUT DROPPING BELOW NORMALS THURSDAY AND FRIDAY AS THE COOLER AIR BEHIND THE CANADIAN COLD FRONT SETTLES INTO THE AREA. ZELZER FRIDAY NIGHT THROUGH WEDNESDAY...BELOW AVERAGE TEMPERATURES AND DRIER CONDITIONS ARE EXPECTED AS WEAK UPPER-LEVEL RIDGE BUILDS OVER THE AREA. HOWEVER...SOME LIGHT PRECIPITATION MAY LINGER ALONG THE CONTINENTAL DIVIDE AND OVER THE SOUTHWEST MONTANA MOUNTAINS SOUTH OF BOZEMAN AND ENNIS. TEMPERATURES WILL GRADUALLY INCREASE THROUGH THE WEEKEND AS SOUTHWEST FLOW ALOFT RETURNS THOUGH READINGS WILL STILL REMAIN AROUND 10 DEGREES BELOW SEASONAL AVERAGES. MODELS STILL INCONSISTENT REGARDING NEXT PACIFIC STORM SYSTEM FOR MONDAY THROUGH WEDNESDAY AS THE GFS/GEM MODELS HAVE A STRONG UPPER-LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WHILE THE ECMWF DELAYS THE TROUGH AND KEEPS A RIDGE OF HIGH PRESSURE OVER THE AREA FOR THE FIRST PART OF NEXT WEEK. CONTINUED TO TREND TOWARDS CLIMATOLOGY FOR PRECIPITATION WITH BELOW AVERAGE TEMPERATURES. MLS && .AVIATION... UPDATED 1200Z CLOUDS WILL CONTINUE TO INCREASE AHEAD OF APPROACHING SHORTWAVE TROUGH. SOME SHOWERS ARE POSSIBLE ALONG THE CONTINENTAL DIVIDE AS WELL THE HI-LINE THIS MORNING AS FIRST SHORTWAVE ROTATES THROUGH SO KEPT VCSH FOR KHVR...KCTB AND KHLN. ELSEWHERE DRY CONDITIONS ARE EXPECTED WITH WINDS REMAINING FAIRLY LIGHT. AS MOISTURE INCREASES LATER TODAY...PRECIPITATION CHANCES WILL ALSO INCREASE WITH SOME RAIN AND SNOW SHOWERS AFTER 1800Z CHANGING TO ALL SNOW AS A COLDER CANADIAN AIRMASS MOVES IN AFTER 0000Z. OCCASIONAL MVFR CONDITIONS ARE POSSIBLE WITHIN SHOWERS THIS MORNING...OTHERWISE EXPECT VFR CONDITIONS UNTIL AFTER 0000Z. AFTER 0000Z...MVFR AND IFR CONDITIONS WILL BECOME MORE WIDESPREAD AS AREAS OF SNOW DEVELOP. MOUNTAINS WILL ALSO REMAIN OBSCURED THROUGH THE FORECAST PERIOD. MLS && .PRELIMINARY POINT TEMPS/POPS... GTF 41 22 27 3 / 30 70 50 10 CTB 35 14 19 -7 / 40 60 30 20 HLN 43 27 37 17 / 40 70 30 20 BZN 44 24 34 14 / 40 70 50 30 WEY 33 11 22 5 / 70 100 60 40 DLN 40 21 31 13 / 40 70 40 30 HVR 35 16 16 -10 / 30 60 60 10 LWT 44 21 25 6 / 20 70 80 20 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING BEAVERHEAD...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...FERGUS...GALLATIN...JEFFERSON...JUDITH BASIN... MADISON...MEAGHER. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 16, 4:27 AM MST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 427 AM MST WED FEB 16 2011 MTZ009-048-171130- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 427 AM MST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT FOR ELEVATIONS ABOVE 5000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WEATHER PATTERN WILL SHIFT BACK TO MORE TYPICAL WINTER CONDITIONS AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION. SNOW ACCUMULATIONS OF 1 TO 2 INCHES AT LOWER ELEVATIONS AND 4 TO 8 INCHES IN THE MOUNTAINS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-011-013-044>047-049-171130- EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- BLAINE-EASTERN TETON- 427 AM MST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WEATHER PATTERN WILL SHIFT BACK TO MORE TYPICAL WINTER CONDITIONS AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION FROM TODAY THROUGH LATE THURSDAY. PERIODS OF LIGHT SNOW WILL PRODUCE 1 TO 2 INCHES AT LOWER ELEVATIONS AND 3 TO 6 INCHES IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-012-014-015-050>055-171130- BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 427 AM MST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR THIS EVENING THROUGH MIDDAY THURSDAY. A PACIFIC STORM SYSTEM WILL BRING PERIODS OF LIGHT SNOW PRODUCING 2 TO 4 INCHES OVER THE VALLEYS AND PLAINS AND 4 TO 8 INCHES IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH CONTINUES THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 16, 7:50 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
750 AM MST WED FEB 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY SNOW 11 SSW EAST GLACIER PAR 48.30N 113.33W
02/15/2011 E11.0 INCH GLACIER MT MESONET
ESTIMATED 11 INCHES OF NEW SNOW SINCE 2 AM THIS
MORNING. LOCATION IS PIKE CREEK SNOTEL. ELEVATION IS
5930 FEET.
&&
BRUSDALocal storm report, Feb 16, 7:54 AM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
754 AM MST WED FEB 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW 23 W BYNUM 47.92N 112.79W
02/16/2011 E10.0 INCH TETON MT MESONET
ESTIMATED 10 INCHES OF NEW SNOW IN THE PAST 24 HOURS AT
THE WALDRON SNOTEL. ELEVATION IS 5600 FEET.
&&
BRUSDALocal storm report, Feb 16, 7:56 AM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
756 AM MST WED FEB 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND GST 7 S BIG SKY 45.17N 111.35W
02/15/2011 M66 MPH GALLATIN MT MESONET
66 MPH PEAK WIND GUST AT THE YELLOW MULE RAWS LOCATION.
ELEVATION IS 9200 FEET.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:34 AM MST | Areal Flood Advisory | TFX | Fergus, Judith Basin | 21 hr |
| Feb 16, 2:26 PM MST | Winter Weather Advisory | TFX | 22 hr |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.